MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER 7F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TRAPLINER 7F; CATHETER, PERCUTANEOUS
Model Number 5567
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after invesigation.
 
Event or Problem Description
It was reported that,"balloon ruptured at 12 atm.7f guide extension (trapliner) broke off when trying to remove from guide catheter." additional information was reported on 24jan2023: procedure was a high-risk pci to the lad with the lesion in the proximal lad.The vessel was calcified and not tortuous.No balloon fragments were noted to be separated after it burst.The trapliner was broken between the half pipe and the balloon.Incident occurred inside the body.Part of the trapliner was pulled out completely with guide catheter.The physician had to dissect the guiding catheter to find the broken guide extension before proceeding with intervention.No patient harm noted.Everything was completely removed.The physician used an otw balloon for trapping technique and an atherectomy device to complete the procedure.Patient's current condition was reported as stable.
 
Additional Manufacturer Narrative
Qn#(b)(4).One-unit of trapliner was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.Weld joint separation was confirmed.The unit was partially inflated with the damages observed.No balloon rupture noted.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly and performance specifications.Case details were reviewed.A patient underwent a high-risk pci to the lad.A trapliner was used in the case.Customer stated , "balloon ruptured at 12 atm and the guide extension broke off".One-unit of trapliner was returned to vsi/teleflex for evaluation.Weld joint separation was confirmed.The unit was partially inflated with the damages observed.No balloon rupture noted.Damages are likely to have occurred during use in the procedure.Per ifu the following warning and precaution were noted: - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested.A response was received.Vessel was heavily calcified with no tortuosity.No fragments of balloon separated.The separated trapliner was pulled out with the guide catheter.The guide catheter had to be dissected to remove the broken extension guide.Physician used and otw balloon for trapping technique to complete the procedure.Patient condition is stable.No harm noted.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
It was reported that,"balloon ruptured at 12 atm.7f guide extension (trapliner) broke off when trying to remove from guide catheter." additional information was reported on (b)(6) 2023: procedure was a high-risk pci to the lad with the lesion in the proximal lad.The vessel was calcified and not tortuous.No balloon fragments were noted to be separated after it burst.The trapliner was broken between the half pipe and the balloon.Incident occurred inside the body.Part of the trapliner was pulled out completely with guide catheter.The physician had to dissect the guiding catheter to find the broken guide extension before proceeding with intervention.No patient harm noted.Everything was completely removed.The physician used an otw balloon for trapping technique and an atherectomy device to complete the procedure.Patient's current condition was reported as stable.

Brand Name
TRAPLINER 7F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16283173
Report Number2134812-2023-00004
Device Sequence Number20508424
Product Code DQY
UDI-Device Identifier10841156102135
UDI-Public10841156102135
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model Number5567
Device Catalogue Number5567
Device Lot Number718100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale